Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 4, 2020, 11:02 AM CDT for Miller County, Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2020, 11:02 AM CDT (16:02 UTC)
- Expired
- Jul 4, 2020, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Miller County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:17 AM CDT | HEAVY RAIN 5.15 | Eldon, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM ELDON. OVER 5 INCHES OF RAINFALL IN JUST OVER 4 HOURS. LIGHT RAIN STILL ONGOING. |
| Jul 4, 11:17 AM CDT | HEAVY RAIN 5.15 | Eldon, MO | OVER 5 INCHES OF RAINFALL IN JUST OVER 4 HOURS. LIGHT RAIN STILL ONGOING. |
| Jul 4, 11:23 AM CDT | FLASH FLOOD | 1 Ne Eldon, MO | SEVERAL REPORTS THAT BLYTHES CREEK IS FLOODED OVER ITS BANK NEAR ELDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WGUS53 KSGF 041602
FFWSGF
MOC131-041900-
/O.NEW.KSGF.FF.W.0043.200704T1602Z-200704T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1102 AM CDT Sat Jul 4 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern Miller County in central Missouri...
* Until 200 PM CDT.
* At 1059 AM CDT, The Department of Transportation reported heavy
rain falling across the warned area. Radar estimates a localized 3
to 5 inches of rain have fallen. Flash flooding is already
occurring. A gauge in Eldon reports 5.05 inches of rain over the
last three hours.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Department of Transportation and Gauge Report.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Additional rainfall amounts up to an inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3836 9248 3830 9248 3830 9263 3839 9263
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Perez2 follow-up statements
473
WGUS73 KSGF 041803
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
103 PM CDT Sat Jul 4 2020
MOC131-041900-
/O.CON.KSGF.FF.W.0043.000000T0000Z-200704T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miller MO-
103 PM CDT Sat Jul 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN MILLER COUNTY...
At 101 PM CDT, gauge reports indicated heavy rain falling across the
warned area. Radar estimates 3 to 5 inches of rain have fallen.
Flash flooding is already occurring. A rain gauge in Eldon measured
5.23 inches of rain through 100 PM CDT.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Rain gauge.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3836 9248 3830 9248 3830 9263 3837 9263
FLASH FLOOD...GAUGE INDICATED
$$
Perez484 WGUS73 KSGF 041851 FFSSGF Flash Flood Statement National Weather Service Springfield MO 151 PM CDT Sat Jul 4 2020 MOC131-041901- /O.EXP.KSGF.FF.W.0043.000000T0000Z-200704T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miller MO- 151 PM CDT Sat Jul 4 2020 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN MILLER COUNTY WILL EXPIRE AT 200 PM CDT... The heavy rain has ended. The threat for rapid rises in water levels has diminished. Flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3836 9248 3830 9248 3830 9263 3837 9263 $$ Perez
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:52 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 4, 6:52 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 652 AM CDT Sat Jul 4 2020 .SHORT TERM...(Today and tonight) Issued at 227 AM CDT Sat Jul 4 2020 A few showers continued to linger over portions of the Mark Twain National forest early this morning. This activity should diminish, over the next hour or two. A stalled but diffuse frontal boundary remains along the Arkansas state line and a weakening MVC was over western Missouri. These will bring the potential to aid in storm development later this morning as day time heating allows instability to increase. Model CAPE values are in the 2000-3000 j/kg range with ample moisture available in the regions soundings. Shear remains weak with any storms that develop likely being pulse in nature. CAMS models were more bullish on convective activity compared to the current radar trends,however, with the stalled front, MVC and instability, storm development is expected mainly west of Highway 5 through this morning and into early afternoon. An isolated strong storm or two may occur but severe storms are not expected with the lack of shear. More likely with storms today will be brief heavy rainfall with rain rate from 1-2 inches per hour in the strongest storms Cloud cover is expected to remain over the region through the day, which will aid to keep the afternoon highs on the "cool" side in the lower to middle 80s this afternoon. Storm coverage, through not cloud cover, is expected to diminish by this evening which should allow most in the Ozarks to be able to enjoy area Independence day celebrations. Clouds will remain overnight with temperatures in the middle 60s to around 70 degrees. .LONG TERM...(Sunday through Friday) Issued at 227 AM CDT Sat Jul 4 2020 For Sunday, clouds will slowly diminish through the day with some showers possible across far southern portions of the Ozarks though most locations will remain dry. Temperatures will be more seasonable with highs in the middle 80s. The seasonable temperatures will remain into the start of next week though temperatures will warm into the lower 90s again by the end of the week. Isolated to widely scattered showers and storms will be possible on a daily basis next week as daytime heating allows for storm development. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 636 AM CDT Sat Jul 4 2020 Scattered cloud cover and showers this morning will increase in coverage with some storms developing into the early afternoon. Where storms develop, flight conditions will fall to MVFR to briefly IFR, otherwise VFR flight conditions can be expectyed. Surface winds will be generally light and variable. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, Jul 4, 10:40 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1040 AM CDT Sat Jul 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051545- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1040 AM CDT Sat Jul 4 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Scattered storms are developing near the Highway 63 Corridor into the Lake of the Ozarks region this morning. This scattered storm activity will slowly move west across the area this morning and afternoon, ending from east to west through the day. Most of the area should be dry by this evening, besides extreme southeastern Kansas and far Missouri where a few isolated storms may linger into early this evening before ending by the mid evening hours. Heavy down pours, frequent cloud to ground lightning strikes, and wind gusts up to 25 to 35 mph will occur with the storms today. A storm or two may be able to produce wind gusts up to around 40 to 50 mph but this will be isolated in nature at best. Rainfall rates will be very heavy with this activity, which will lead to reduced visibilities and ponding of water. Locations that see multiple storms track over the same locations will have a localized flooding risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very warm and humid conditions will persist through next week. Isolated to scattered storms will then be possible daily through next week mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jul 4, 10:18 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD 1 NE ELDON 38.36N 92.57W
07/04/2020 MILLER MO 911 CALL CENTER
ROAD CLOSURE AT BUSINESS 54 AND HWY 87 FOR
OVER ONE FOOT OF WATER OVER THE ROADWAY. IN
AREA OF BLYTHES CREEK.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:28 PM CDT | Special Weather Statement | SGF | Jasper | 47 min |
| Jul 3, 7:37 PM CDT | Special Weather Statement | SGF | Newton | 38 min |
| Jul 3, 8:03 PM CDT | Special Weather Statement | SGF | Dent | 27 min |
| Jul 3, 8:16 PM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps | 6 hr |
| Jul 3, 8:43 PM CDT | Special Weather Statement | SGF | Dent | 47 min |
| Jul 3, 9:21 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 4 hr |
| Jul 3, 10:59 PM CDT | Areal Flood Advisory | SGF | Texas | 4 hr |
| Jul 4, 8:47 AM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 4 hr |
| Jul 4, 9:04 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 4 hr |
| Jul 4, 3:07 PM CDT | Areal Flood Advisory | SGF | Greene, Webster | 4 hr |
| Jul 4, 3:47 PM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| Jul 4, 4:38 PM CDT | Special Weather Statement | SGF | McDonald | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.